MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE GENERAL MIS SET; SURGICAL INSTRUMENT FOR KNEE

MEDACTA INTERNATIONAL SA GMK SPHERE GENERAL MIS SET; SURGICAL INSTRUMENT FOR KNEE
Catalog Number 11.01002
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 12 april 2019: gmk sphere general mis set 11.01002, lot 1812011: (b)(4) items manufactured and released on 30-jan-2019.Expiration date: 2024-01-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Considering the pin extractor specific (b)(4) no other similar case has been reported before.Preliminary investigation performed by r&d (b)(4): from the image of the claim it is not possible to identify the real cause of the event.As described we can imagine that the surgeon applied excessive force trying to remove the pin from a very hard bone.In any case we tried to simulate the same breakage occurred during the surgery applying big lateral force but we were not able to break the device.This is the first case and, in the absence of a clear reason for failure, we will continue to monitor the market.
 
Event or Problem Description
Gmk efficiency pin puller broke at hinge point during operation.Surgery completed successfully and without delay using the metal pin puller.No part fell into the patient.

Brand Name
GMK SPHERE GENERAL MIS SET
Common Device Name
SURGICAL INSTRUMENT FOR KNEE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8514350
Report Number3005180920-2019-00274
Device Sequence Number11233687
Product Code LXH
UDI-Device Identifier07630030882890
UDI-Public07630030882890
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2024
Device Catalogue Number11.01002
Device Lot Number1812011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2019
Initial Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR